Actavis Recalls 18 Lots of Fentanyl Transdermal Pain Patch Systems

The A&M TeamPersonal Injury

Actavis Inc. today announced a voluntary recall of 18 lots of Fentanyl Transdermal System 25 mcg/hour C-II patches manufactured for Actavis by Corium International in the United States. The systems are being recalled because there is concern they may release the active drug more quickly than approved. This over-release of medication has the potential to caused serious injury, if you have been harmed by a pain patch, contact ourfentanyl pain patch injury lawyers today.

Pain Patch Recall

What are Fentanyl Transdermal Pain Patch Systems?

Fentanyl transdermal system is a potent man-made narcotic applied to the skin. Fentanyl stimulates receptors on nerves in the brain to increase the amount of discomfort that a person must feel in order to be considered painful and reduce the perception of pain. The system is used for people suffering from chronic pain, such as certain types of cancer or fibromyalgia.

Fentanyl has numerous side effects, including: decreased rate or depth of breathing, nausea and vomiting, constipation, itching or skin reactions such as reddening at the site of application, decrease in sexual drive, hypothyroidism (low thyroid hormone concentrations), dry mouth, abdominal pain, loss of appetite, confusion, drowsiness, headache, dizziness, nervousness, hallucinations, anxiety, depression and euphoria.

Fentanyl also causes physical dependence, so sudden stopping of the drug results in withdrawal symptoms, such as nausea, vomiting, coughing, tearing, nasal discharge, profuse sweating, twitching muscles, and yawning. The FDA has also been investigating other serious side effects, including overdoses and death.

RECALL OF FENTANYL PAIN PATCHES AND POTENTIAL INJURY

Although no injuries have been reported, the systems are being recalled because there is concern that they may be releasing the active drug more quickly than approved. Fentanyl transdermal systems work through topical application. The amount of fentanyl in the blood increases gradually after topical application, reaching a peak after 12-24 hours. Once the peak is reached, blood concentrations of the drugs remain constant over the 72 hours that the patch is worn. After the patch is removed, blood concentrations of the drug decrease slowly as the skin continues to absorb the remaining fentanyl.

These lots are being recalled because the patches can cause an accelerated release. An accelerated release of Fentanyl from a 25 mcg/hour patch can lead to adverse events for at-risk patients, including excessive sedation, respiratory depression, hypoventilation (slow breathing), and apnea (temporary suspension of breathing).

The 18 recalled lot numbers are:

30041, Exp 12/2011
30258, Exp 03/2012
30049, Exp 12/2011
30349, Exp 03/2012
30066, Exp 12/2011
30350, Exp 03/2012
30096, Exp 01/2012
30391, Exp 03/2012
30097, Exp 02/2012
30392, Exp 04/2012
30392, Exp 04/2012
30123, Exp 01/2012
30429, Exp 04/2012
30241, Exp 02/2012
30430, Exp 04/2012
30256, Exp 02/2012
30431, Exp 04/2012
30257, Exp 03/2012
30517, Exp 04/2012

WHAT YOU SHOULD DO IF YOU HAVE A RECALLED FENTANYL TRANSDERMAL SYSTEM?

If you have used a recalled fentanyl transdermal system, seek medical attention immediately. If you experience these symptoms of accelerated release, seek medical attention immediately: excessive sedation, respiratory depression, hypoventilation (slow breathing), and apnea (temporary suspension of breathing).

If you have a recalled fentanyl transdermal system and have not used it, do not use it. You may contact Activis’ return and reimbursement hotline at 1-405-256-2606.

OUR OKLAHOMA DEFECTIVE DRUG LIABILITY LAWYERS CAN HELP

If you or a loved one has been injured or died from the use of fentanyl or an injury from a faulty recalled fentanyl transdermal system, you should know your legal rights. For more information regarding your legal options, contact a skilleddefective drug liability attorney at Atkins and Markoff today for a consultation.